Direct numerical simulations of shock propagation in bubbly liquids


Delale C., Nas S., Tryggvason G.

PHYSICS OF FLUIDS, vol.17, no.12, 2005 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 12
  • Publication Date: 2005
  • Doi Number: 10.1063/1.2158431
  • Title of Journal : PHYSICS OF FLUIDS

Abstract

The propagation of a pressure wave in an initially quiescent bubbly liquid of relatively high void fraction contained in a two-dimensional (2D) or three-dimensional (3D) rectangular domain is investigated by direct numerical simulations of the Navier-Stokes equations using a front-tracking/finite-volume method. The gas pressure inside the bubbles is either set equal to a constant or varied by the polytropic relation. Results obtained for 2D and 3D domains show mean shock speeds in agreement with those of one-dimensional homogeneous bubbly liquid theory.